Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2008, 10:02 PM CDT for Hamilton County, Hardin County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2008, 10:02 PM CDT (03:02 UTC)
- Expired
- May 29, 2008, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Hamilton County, IA, Hardin County, IA
The radar
The Des Moines radar (KDMX), 70 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 8:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3876 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 6.4
- Supercell composite
- 26.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 300302 SVRDMX IAC079-083-300345- /O.NEW.KDMX.SV.W.0098.080530T0302Z-080530T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1002 PM CDT THU MAY 29 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN CENTRAL IOWA... HARDIN COUNTY IN CENTRAL IOWA... * UNTIL 1045 PM CDT. * AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLSWORTH...OR 32 MILES EAST OF FORT DODGE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RADCLIFFE BY 1005 PM CDT... RADCLIFFE BY 1010 PM CDT... BUCKEYE AND ALDEN BY 1015 PM CDT... IOWA FALLS BY 1025 PM CDT... OWASA BY 1030 PM CDT... ELDORA BY 1035 PM CDT... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 150. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA. LAT...LON 4221 9393 4256 9393 4256 9303 4221 9302 TIME...MOT...LOC 0302Z 255DEG 34KT 4238 9353 $$ VACHALEK
3 follow-up statements
000 WWUS53 KDMX 300314 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1014 PM CDT THU MAY 29 2008 IAC079-083-300345- /O.CON.KDMX.SV.W.0098.000000T0000Z-080530T0345Z/ HAMILTON IA-HARDIN IA- 1014 PM CDT THU MAY 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR HARDIN AND HAMILTON COUNTIES... AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RADCLIFFE...OR 38 MILES EAST OF FORT DODGE...MOVING EAST AT 54 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBARD AND 9 MILES SOUTH OF OWASA BY 1020 PM CDT... NEW PROVIDENCE BY 1025 PM CDT... UNION...ELDORA AND 8 MILES SOUTH OF STEAMBOAT ROCK BY 1030 PM CDT... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 150. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF SEVERE AND DAMAGING WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA. LAT...LON 4221 9393 4256 9393 4256 9303 4221 9302 TIME...MOT...LOC 0314Z 279DEG 47KT 4232 9336 $$ VACHALEK
000
WWUS53 KDMX 300329
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT THU MAY 29 2008
IAC079-300339-
/O.CAN.KDMX.SV.W.0098.000000T0000Z-080530T0345Z/
HAMILTON IA-
1029 PM CDT THU MAY 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY IS
CANCELLED...
AT 1027 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.
LAT...LON 4221 9302 4222 9347 4247 9347 4247 9348
4255 9348 4255 9339 4256 9338 4255 9303
TIME...MOT...LOC 0329Z 282DEG 37KT 4228 9318
$$
IAC083-300345-
/O.CON.KDMX.SV.W.0098.000000T0000Z-080530T0345Z/
HARDIN IA-
1029 PM CDT THU MAY 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR HARDIN COUNTY...
AT 1027 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NEW PROVIDENCE...OR 46 MILES WEST OF
WATERLOO...MOVING EAST AT 43 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
UNION BY 1040 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.
LAT...LON 4221 9302 4222 9347 4247 9347 4247 9348
4255 9348 4255 9339 4256 9338 4255 9303
TIME...MOT...LOC 0329Z 282DEG 37KT 4228 9318
$$
VACHALEK000
WWUS53 KDMX 300341
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT THU MAY 29 2008
IAC083-300345-
/O.CON.KDMX.SV.W.0098.000000T0000Z-080530T0345Z/
HARDIN IA-
1040 PM CDT THU MAY 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR HARDIN COUNTY...
AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR UNION...OR 41 MILES SOUTHWEST OF WATERLOO...MOVING EAST
AT 43 MPH.
A WIND GUST OF 51 MPH WAS REPORTED AT IOWA FALLS AT 1031 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.
LAT...LON 4221 9302 4222 9347 4247 9347 4247 9348
4255 9348 4255 9339 4256 9338 4255 9303
TIME...MOT...LOC 0340Z 282DEG 37KT 4226 9303
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:49 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 29, 6:49 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 649 PM CDT THU MAY 29 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... OBVIOUS PRIMARY FOCUS IS CONVECTIVE TRENDS TONIGHT. BASICALLY GEARED THE FORECAST TOWARDS THE POTENTIAL FOR SEVERE THUNDERSTORMS OVER THE CWA. EXPLOSIVE POTENTIAL CURRENTLY EXISTS WEST OF IOWA AND THESE CONDITIONS ARE FORECAST TO PUSH INTO IOWA DURING THE LATE EVENING AND OVERNIGHT HOURS. THERE IS SOME CONCERN ABOUT WHETHER WE WILL BE ABLE TO REALIZE THE CAPE AVAILABLE BUT WE WILL HAVE VERY STRONG SHEAR OVER THE CWA AND A VERY DYNAMIC SYSTEM WITH UPPER LEVEL SUPPORT PUSHING IN. WE SHOULD EVENTUALLY SEE THE STRONG STORMS PUSH INTO CENTRAL IOWA BY 30/03Z. FLOODING IS ALSO A CONCERN. THE MORNING AND AFTERNOON CONVECTION BETWEEN HIGHWAYS 20 AND 30 HAS PRODUCED AROUND 2 INCHES OF RAINFALL IN THIS AREA. ADDITIONAL STORMS WITH HEAVY RAINFALL IS PROGGED TO MOVE EAST MAINLY OVERNIGHT AND THIS WILL AGGRAVATE ALREADY WET SOILS. LOOKING AHEAD TO FRI...SEVERE THREAT IS CERTAINLY THERE AGAIN BUT SOMEWHAT CONDITIONAL DEPENDING ON FATE OF EARLY MORNING MCS. CONVERGENCE ALONG THE FRONT IS RATHER WEAK...BUT MLCAPES TURN OUT TO BE SIMILAR TO WHAT IS OCCURRING TODAY WITH NIL CIN. 0-1KM SHEAR/SR NOT AS IMPRESSIVE...BUT DEEPER 0-6KM SHEAR QUITE STRONG AND FAVORABLE FOR SUPERCELLS SO ALTHOUGH TORNADO THREAT MAY NOT BE AS GREAT LARGE HAIL AND DAMAGE WINDS ARE AGAIN POSSIBLE. CONSIDERING THE RELATIVELY LOW LCLS AND INSTABILITY...AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. MLCAPES UP TO 1000 J/KG CONTINUE TO SHOW UP OVER THE WEEKEND SO ISOLATED CELLS COULD STILL POP UP...HENCE SLIGHT CHANCE WORDING. LOOKING INTO NEXT WEEK...UNFORTUNATELY HAVE EXTENDED PERIOD OF SLIGHT TO CHANCE POPS WITH NO PROLONGED STRETCH OF DRY WX IN SIGHT. CENTRAL CONUS RIDGE REMAINS IN PLACE UNTIL IT SLIDES EAST TOWARD DAYS 6/7...BUT IS NOT STRONG ENOUGH TO PUSH SHRT WV TRACK FAR ENOUGH N TO DRY US OUT MUCH. NO REAL ALTERATIONS TO TEMPS THROUGH THE ENTIRE PERIOD WITH AFOREMENTIONED LACK OF PATTERN CHANGE KEEPING SEASONAL READINGS IN THE FORECAST. && .AVIATION...30/00Z VIGOROUS SYSTEM MOVING IN THIS EVENING AND OVERNIGHT WITH WIDESPREAD THUNDERSTORMS...SOME SEVERE...MOVING THROUGH THE REGION OVERNIGHT. EXTREMELY STRONG WINDS EXPECTED WITH SOME OF THESE STORMS. IN ADDITION TO THE STORMS...THE NORTH WILL BE IN AND OUT OF MVFR CLOUD COVER NORTH OF THE WARM FRONT. BREAKS IN THE CLOUD COVER EXPECTED BY FRIDAY MORNING. ANOTHER THREAT OF STORMS DURING THE AFTERNOON MAINLY OVER THE FAR SOUTHEAST. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT I80 TO MN BORDER IAZ004>007-015>017-023>028-033>039-044>050-057>062. && LONG TERM/SHORT TERM...BSS/FAB AVIATION...DONAVON
Hazardous weather outlook, May 29, 4:13 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 413 PM CDT THU MAY 29 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-302115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 413 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY ALONG AND NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT AND MAY BE NEEDED AGAIN FRIDAY. IAZ070>075-081>086-092>097-302115- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 413 PM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF INTERSTATE 80. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. HOWEVER...SINCE THE AREA RECEIVED LITTLE OR NO RAINFALL EARLIER THE THREAT OF FLASH FLOODING AT THIS TIME IS MINIMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND FRIDAY EVENING. FAB
In the hours before
Local storm report, May 29, 5:31 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
531 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 2 N JEFFERSON 42.05N 94.38W
05/29/2008 E4.00 INCH GREENE IA TRAINED SPOTTER
FARM LOCATION IMMEDIATELY NORTH OF HIGHWAY 30 AT HIGHWAY
4 REPORTED RAINS IN EXCESS OF FOUR INCHES THIS AFTERNOON.
&&
SMALLLocal storm report, May 29, 8:22 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
822 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 3 S ODEBOLT 42.27N 95.25W
05/29/2008 E0.88 INCH SAC IA TRAINED SPOTTER
&&
RVACHALELocal storm report, May 29, 8:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 2 SSW DOW CITY 41.90N 95.51W
05/29/2008 CRAWFORD IA LAW ENFORCEMENT
DAMAGE TO HOUSE. SHINGLES OFF ROOF.
&&
SMALLLocal storm report, May 29, 8:57 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG DENISON 42.02N 95.35W
05/29/2008 CRAWFORD IA TRAINED SPOTTER
2 LARGE TREES DOWN.
&&
RVACHALELocal storm report, May 29, 9:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG SAC CITY 42.42N 95.00W
05/29/2008 SAC IA LAW ENFORCEMENT
SEVERAL LARGE LIMBS AND TREES DOWN.
&&
RVACHALELocal storm report, May 29, 9:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TORNADO 4 S VINCENT 42.53N 94.02W
05/29/2008 WEBSTER IA PUBLIC
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 44 min |
| May 29, 8:29 PM CDT | Tornado Warning | DMX | Crawford | 31 min |
| May 29, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 32 min |
| May 29, 8:56 PM CDT | River Flood Warning | DMX | Dallas | 20 days |
| May 29, 8:56 PM CDT | River Flood Warning | DMX | Boone, Webster | 23 days |
| May 29, 8:56 PM CDT | Tornado Warning | DMX | Calhoun, Carroll | 34 min |
| May 29, 9:09 PM CDT | Tornado Warning | DMX | Carroll | 27 min |
| May 29, 9:23 PM CDT | Tornado Warning | DMX | Greene | 31 min |
| May 29, 9:24 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 51 min |
| May 29, 9:30 PM CDT | Tornado Warning | DMX | Webster | 30 min |
| May 29, 9:51 PM CDT | Tornado Warning | DMX | Wright | 27 min |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Story | 41 hr |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Polk, Story | 66 hr |
| May 29, 10:06 PM CDT | River Flood Warning | DMX | Mahaska | 27 days |
| May 29, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 39 min |
| May 29, 10:34 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| May 29, 10:55 PM CDT | Tornado Warning | DMX | Dallas | 35 min |
| May 29, 11:07 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 53 min |
| May 29, 11:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 45 min |
| May 29, 11:36 PM CDT | Severe Thunderstorm Warning | DMX | Wright | 23 min |
| May 29, 11:48 PM CDT | Flash Flood Warning | DMX | Calhoun, Carroll, Greene, Sac | 6 hr |
| May 29, 11:50 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 40 min |
| May 29, 11:56 PM CDT | Tornado Warning | DMX | Audubon, Guthrie | 34 min |
| May 30, 12:19 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 29 min |
| May 30, 12:23 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 37 min |
| May 30, 12:27 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more | 6 hr |
| May 30, 12:27 AM CDT | Tornado Warning | DMX | Jasper, Marshall | 33 min |
| May 30, 12:41 AM CDT | Tornado Warning | DMX | Tama | 34 min |
| May 30, 12:46 AM CDT | Tornado Warning | DMX | Dallas | 31 min |
| May 30, 1:04 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 41 min |
| May 30, 1:14 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 46 min |
| May 30, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Clarke, Dallas, Guthrie, Madison and 2 more | 49 min |
| May 30, 1:50 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union, Warren | 40 min |
| May 30, 1:53 AM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 6 hr |
| May 30, 2:01 AM CDT | Flash Flood Warning | DMX | Audubon, Dallas, Guthrie | 6 hr |
| May 30, 4:05 AM CDT | Tornado Warning | DMX | Clarke, Union | 40 min |
| May 30, 4:25 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 50 min |
| May 30, 4:40 AM CDT | Tornado Warning | DMX | Clarke, Lucas, Warren | 19 min |
| May 30, 4:57 AM CDT | River Flood Warning | DMX | Jasper | 18 days |
| May 30, 5:01 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 44 min |
| May 30, 5:18 AM CDT | Tornado Warning | DMX | Mahaska, Marion | 42 min |
| May 30, 5:37 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 23 min |
| May 30, 5:56 AM CDT | Areal Flood Warning | DMX | Carroll, Crawford, Greene | 8 hr |
| May 30, 6:29 AM CDT | Areal Flood Warning | DMX | Boone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more | 6 hr |
| May 30, 6:32 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 43 min |
| May 30, 6:51 AM CDT | Areal Flood Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 12 hr |
| May 30, 7:41 AM CDT | River Flood Warning | DMX | Marshall | 58 hr |
| May 30, 7:52 AM CDT | Areal Flood Warning | DMX | Audubon, Dallas, Guthrie | 5 hr |
| May 30, 8:53 AM CDT | River Flood Warning | DMX | Story | 31 hr |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 25 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Dallas, Polk | 3 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Humboldt | 12 hr |
| May 30, 9:38 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 30, 12:30 PM CDT | Areal Flood Warning | DMX | Boone, Story | 11 hr |
| May 30, 12:53 PM CDT | Areal Flood Warning | DMX | Webster | 6 hr |
| May 30, 12:57 PM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 9 hr |
| May 30, 2:09 PM CDT | Areal Flood Warning | DMX | Greene | 6 hr |
| May 30, 3:34 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 53 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.